Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 10, 2011, 6:05 PM MST for Apache County, Arizona. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 6:05 PM MST (01:05 UTC)
- Expired
- Jul 10, 2011, 7:30 PM MST
- In force
- 85 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 190 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:55 PM MST | FLASH FLOOD | Nutrioso, AZ | COLTER CREEK IN NUTRIOSO FLOODING. LEVELS CURRENTLY UNKNOWN. PROPERTY DAMAGE CURRENTLY UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WGUS55 KFGZ 110105 FFWFGZ AZC001-110230- /O.NEW.KFGZ.FF.W.0015.110711T0105Z-110711T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 605 PM MST SUN JUL 10 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA... * UNTIL 730 PM MST * AT 557 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FALLING OVER NORTHEASTERN PORTIONS OF THE WALLOW FIRE BURN AREA. THE HEAVIEST RAIN IS FALLING JUST WEST OF NUTRIOSO AND WILL CAUSE FLOODING THROUGH THE COLTER CREEK DRAINAGE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUTRIOSO PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. && LAT...LON 3395 10934 3399 10921 3393 10918 3389 10932 $$ MCS
2 follow-up statements
646 WGUS75 KFGZ 110200 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 PM MST SUN JUL 10 2011 AZC001-110230- /O.CON.KFGZ.FF.W.0015.000000T0000Z-110711T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 700 PM MST SUN JUL 10 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR SOUTHEASTERN APACHE COUNTY... AT 653 PM MST...RESIDENTS NEAR NUTRIOSO REPORTED VERY HIGH FLOWS ALONG COLTER CREEK. RUNOFF FROM HEAVY RAINFALL WEST OF NUTRIOSO WILL CONTINUE TO FLOOD COLTER CREEK AND AREAS WITHIN THE COLTER CREEK DRAINAGE BASIN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUTRIOSO LAT...LON 3395 10934 3399 10921 3393 10918 3389 10932 $$ MCS
327 WGUS75 KFGZ 110233 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 733 PM MST SUN JUL 10 2011 AZC001-110239- /O.EXP.KFGZ.FF.W.0015.000000T0000Z-110711T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 733 PM MST SUN JUL 10 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST FOR SOUTHEASTERN APACHE COUNTY... HEAVY RAINFALL HAS MOVED NORTH OF THE WARNING AREA. HOWEVER...RUNOFF OVER THE BURN AREA LEAD TO VERY HIGH FLOWS ALONG THE COLTER CREEK DRAINAGE JUST WEST OF NUTRIOSO. HIGH FLOWS WILL CONTINUE IN COLTER CREEK WHILE GRADUALLY RECEDING OVER THE NEXT HOUR OR TWO. LAT...LON 3395 10934 3399 10921 3393 10918 3389 10932 $$ MCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:10 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 10, 3:10 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST SUN JUL 10 2011 .SYNOPSIS...MONDAY WILL BRING ANOTHER AFTERNOON AND EVENING OF SHOWERS AND THUNDERSTORMS. A PROGRESSIVE DRYING TREND WILL BEGIN ON TUESDAY WITH CHANCES FOR PRECIPITATION DROPPING INTO THE SINGLE DIGITS BY THURSDAY. MONSOONAL MOISTURE WILL MAKE ITS WAY BACK INTO THE STATE OVER THE WEEKEND. && DISCUSSION...CONVECTION FIRED UP AND PERSISTS OVER THIS MORNING'S CLOUD-FREE AREAS. STORMS BEGAN TO FORM IN PREVIOUSLY CLOUDY AREAS ONLY IN THE LAST HOUR. LOW PRESSURE OVER BRITISH COLUMBIA'S QUEEN CHARLOTTE ISLANDS WILL PRODUCE A SIGNIFICANT CHANGE IN OUR WEATHER THIS WEEK. AS EARLY AS TOMORROW AFTERNOON...AS THE LOW MOVES SOUTH...DRIER AIR WILL START TO FILTER INTO WESTERN ARIZONA. WHILE WE'LL STILL SEE TYPICAL RAIN SHOWERS AND THUNDERSTORMS ON MONDAY...IT SEEMS CONVECTION WILL DIMINISH CONSIDERABLY ON TUESDAY. THIS TREND WILL CONTINUE THROUGH THE END OF THE WORK WEEK WITH THE POTENTIAL FOR A COMPLETELY RAIN-FREE THURSDAY AND FRIDAY ACROSS NORTHERN ARIZONA. BY THE WEEKEND...RIDGING WILL NUDGE WESTWARD TO PROVIDE SOUTHERLY FLOW ACROSS THE STATE AND THE RETURN OF MONSOONAL MOISTURE. && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING BEFORE DECREASING IN COVERAGE AND INTENSITY AFTER 03Z. STORMS WILL REDEVELOP MONDAY MORNING AFTER 17Z THROUGH EARLY EVENING HOURS. GUSTY AND ERRATIC WINDS AND MVFR/LCL IFR CONDITIONS SHOULD BE EXPECTED NEAR STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................HOWARD AVIATION/FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 10, 9:36 AM MST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 936 AM MST SUN JUL 10 2011 AZZ004>018-037>040-110715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 936 AM MST SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT WIDELY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER CLOUD-FREE AREAS BY LATE MORNING. WHERE CLOUD COVER EXISTS...VIGOROUS CONVECTION WILL LIKELY BE DELAYED BY A FEW HOURS. STORMS WILL DRIFT SLOWLY FROM SOUTH TO NORTH. TODAY'S STORMS WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY PRECIPITATION...CAUSING SOME ISOLATED NUISANCE FLOODING. CONVECTION WILL DIMINISH WITHIN A FEW HOURS OF SUNSET IN MOST LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOOK FOR SHOWERS AND THUNDERSTORMS AGAIN MONDAY. BY TUESDAY...GRADUAL DRYING BEGIN TO CREEP EASTWARD ACROSS THE STATE. MOISTURE SHOULD RETURN NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
In the hours before
Local storm report, Jul 10, 3:04 PM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
304 PM MST SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HEAVY RAIN MAYER 34.40N 112.24W
07/10/2011 M1.50 INCH YAVAPAI AZ TRAINED SPOTTER
NUISANCE FLOODING IN MAYER CAUSED BY 1.5 INCHES RAIN IN
45 MINUTES.
&&
EVENT NUMBER FGZ1100178
HOWARDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:03 PM MST | Areal Flood Advisory | FGZ | Apache | 117 min |
| Jul 11, 12:08 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 11, 1:47 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 17 hr |
| Jul 11, 4:13 AM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 11, 5:27 AM MST | Special Weather Statement | FGZ | 63 min | |
| Jul 11, 11:29 AM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 11, 12:15 PM MST | Special Weather Statement | FGZ | 45 min | |
| Jul 11, 12:59 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 11, 2:44 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 11, 2:47 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 25 min |
| Jul 11, 3:41 PM MST | Areal Flood Advisory | FGZ | Navajo | 104 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.